MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using pod coils and a lantern delivery microcatheter (lantern).During the procedure, a pod coil unintentionally detached inside the lantern.Therefore, the lantern containing the detached pod coil was removed and the pod coil was removed on the back table.The lantern was then flushed and re-advanced into the target location.The procedure was completed using another pod coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 10/02/2024: section a.Box 3.Sex.Section b.Box 5.Describe event or problem.Section h.Box 6.Device code 2.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using pod coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing the pod coil through the lantern around a bend in the patient's anatomy, the physician experienced resistance and the pod coil unintentionally detached in the middle of the lantern.Therefore, the lantern containing the detached pod coil was removed and the pod coil was flushed out on the back table.The procedure was completed using another pod coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20209698
Report Number3005168196-2024-00318
Device Sequence Number7450616
Product Code HCG
UDI-Device Identifier00814548019635
UDI-Public00814548019635
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberF00010472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005